'Click to return to E/M University Home page, EM Coding Education
CLINICAL EXAMPLE 99252
 

 

Dermatology consult for 42 year old male with cellulitis and possible drug rash

Reason for consult : Evaluation and management of possible drug rash

Requesting physician : John Doe, MD

HPI: The patient is being treated for left lower extremity cellulitis.  Yesterday he developed abrupt onset of a rash located “all over his body”.  The rash is associated with generalized mild itching.  Yesterday was day #7 of an intravenous cephalosporin therapy, which has since been discontinued.

ROS : Integumentary--Negative for previous eruptions or other ongoing skin lesions, nodules or ulcers

Physical Exam

General: No acute distress, conversant, well nourished male
Vitals: 120/80, 98.6, 72
Lungs: CTA, no wheezing
Extremities: No peripheral edema
Skin: Healing cellulitis on lateral aspect of left foot; some residual erythema, but no pain on palpation.  There is a generalized maculopapular rash on the arms, trunk, abdomen and legs. 

Assessment

  1. Simple drug eruption
  2. No evidence of systemic allergic response

Plan

  1. No specific treatment is needed at this time now that the offending agent has been discontinued
  2. Consider diphenhydramine if itching becomes severe
  3. Will reassess if no improvement in 24 to 48 hours

For a detailed breakdown of this note with tips and advice see  99252 E/M Insight  

Tell A Friend!  

Home   |   Contact Us   |   Privacy Policy
Copyright © 2003 -  EM University. Web Design: Abacus Web Services
 
Click to return to E/M University Home page, EM Coding Education